New Hampshire, 2015Lightning Strike in New Hampshire, July 7, 2015
July 7, 2015 · NWS GYX · 1 event in 1 county or zone
A woman was injured while standing on a porch when lightning struck a nearby tree.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A woman was injured while standing on a porch when lightning struck a nearby tree.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 7, 1:53 PM EST, 4 hours 7 minutes earlier.
Area forecast discussion, Jul 7, 1:53 PM EST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
253 PM EDT TUE JUL 7 2015
.SYNOPSIS...
HIGH HUMIDITY VALUES WILL KEEP THINGS MILD OVERNIGHT...WITH
READINGS ONLY FALLING INTO THE 60S. A COLD FRONT WILL EDGE EVEN
CLOSER ON WEDNESDAY...BUT ALLOW TEMPERATURES ONCE MORE TO CLIMB
INTO THE 80S...EVEN ALONG THE BEACHES. SHOWERS AND THUNDERSTORMS
WILL BE A LITTLE MORE WIDESPREAD...MAINLY DURING THE MORNING
HOURS. THERE MAY BE A SLIGHT CHANCE FOR SHOWERS THURSDAY AS A
SYSTEM GRAZES US TO OUR SOUTH. AFTER A DRY PERIOD FRIDAY AND
SATURDAY...SOME SCATTERED SHOWERS WILL ARRIVE LATE IN THE WEEKEND
DUE TO A WEAK WEATHER DISTURBANCE.
&&
.NEAR TERM /THROUGH TONIGHT/...
MOISTURE CONTINUES TO STREAM NORTH INTO NEW ENGLAND AS A WARM
FRONT PUSHES INTO THE REGION. SOME LOCATIONS IN SOUTHERN NH AND SW
MAINE WERE REPORTING READINGS IN THE LOWER 80S. ALONG AND SOUTH OF
THE BOUNDARY WARM AIR ADVECTION WAS TRIGGERING SHOWERS AND A FEW
WEAK THUNDERSTORMS TO DEVELOP.
AS DAYTIME HEATING DECREASES CONVECTION WILL BEGIN TO WANE. WE
WILL SEE A BREAK IN PRECIPITATION TONIGHT AS THE WARM FRONT LIFTS
NORTH. OVERNIGHT LOWS WILL BE WARM IN THIS ADVECTION PATTERN.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
TOWARDS DAYBREAK A COLD FRONT MOVES IN FROM THE NW AND A LINE OF
SHOWERS AND EMBEDDED THUNDERSTORMS WILL BEGIN TO MAKE ITS WAY
TOWARDS THE GULF OF MAINE. WE SHOULD SEE THE LAST OF THESE SHOWERS
AND THUNDERSTORMS SLIDING OFF THE MIDCOAST BY EARLY AFTERNOON. WE
WILL HAVE SOME INSTABILITY TO WORK WITH BUT NOTHING SUBSTANTIAL...
SO EXPECTING ONLY GENERAL THUNDERSTORMS WITH SOME HEAVY DOWNPOURS.
HIGH TEMPERATURES WEDNESDAY SHOULD BE AS WARM AS TUESDAY FROM THE
FOOTHILLS SOUTH... BUT ALSO A COUPLE DEGREES COOLER IN THE NORTH
WHERE DRIER/COOLER AIR WILL HAVE BEGUN TO FILTER IN. WEDNESDAY
NIGHT WE WILL SEE THE USUAL TEMPERATURE DISCREPANCIES WE SEE
WITH A FRONTAL PASSAGE... SLIGHTLY COOLER IN THE HIGHER TERRAIN
THAN THE GUIDANCE SUGGESTS... AND WARMER ON THE COAST THAN IS
SUGGESTED. IN SHORT A LARGER NOCTURNAL SPREAD THAN WE HAVE SEEN
THE LAST FEW NIGHTS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
A WEAK WEATHER SYSTEM WILL GRAZE SOUTHERNMOST MAINE AND NEW
HAMPSHIRE NO THURSDAY AS IT CROSSES OFF THE SOUTHERN NEW ENGLAND
COASTLINE. THE CANADIAN MODEL CONTINUES TO BE THE OUTLIER WITH THE
FURTHEST NORTH POSITION OF THE TRACK OF THE LOW. HIGH PRESSURE
OVER THE OHIO VALLEY WILL BRING DRY CONDITIONS TO OUR REGION ON
FRIDAY AND SATURDAY.
ON SUNDAY...A WARM FRONT WILL BE DRAPED TO OUR SOUTH. THIS WILL
LEAD TO MORE SCATTERED SHOWERS AND THUNDERSTORMS FOR LATE IN THE
WEEKEND.
MUCH COOLER AIR MAY ENTER THE REGION DURING THE MID TO LATE WEEK
PERIOD NEXT WEEK AS A VERY CHILLY...POLAR HIGH BUILDS TOWARDS THE
REGION FROM CANADA. TEMPS ALOFT MAY LOWER TO +5C AT 850 MB.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
SHORT TERM...CURRENT VFR CONDITIONS WILL GIVE WAY TO MVFR OR LOWER
CONDITIONS TONIGHT INTO TOMORROW IN SHOWERS AND THUNDERSTORMS.
WIDELY SCATTERED SHOWERS AND ISOLATED TSRA TONIGHT WILL WAVE WITH
SUNSET. HEAVIER SHOWERS WILL ACCOMPANY A COLD FRONT THAT MOVES
THROUGH IN THE MORNING. FOG LOOKS MORE LIKELY FOR KAUG AND KRKD...
WITH STRATUS MORE LIKELY ELSEWHERE.
LONG TERM...
VFR TO PREVAIL THRU THE END OF THE WORK WEEK AND INTO THIS WEEKEND.
WITH HIGH PRES IN CONTROL...WILL HAVE TO WATCH FOR AREAS OF VALLEY
FOG AT NIGHT.
&&
&&
.MARINE...
SHORT TERM...HAVE CONTINUED THE SMALL CRAFT ADVISORY EVEN THOUGH
IT IS BORDERLINE AND WILL CANCEL WHEN APPROPRIATE. WE WILL SEE A
FEW GUSTS TO 25 KTS.
LONG TERM...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA
THRESHOLDS.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT
WEDNESDAY FOR ANZ150-152-154.
&&
HANES/CANNONHazardous weather outlook, Jul 7, 1:34 PM EST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
234 PM EDT TUE JUL 7 2015
MEZ007>009-012>014-018>028-NHZ001>015-081845-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH-
234 PM EDT TUE JUL 7 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ150>154-081845-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
234 PM EDT TUE JUL 7 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Lightning, Cheshire
- When
- July 7, 6:00 PM EST
- Where
- Cheshire County, Marlborough
- Injuries
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 42.900, -72.220
A woman was struck by lightning while standing on the porch of her mobile home on Rustic Lane in Marlborough when lightning struck a tree about 10 feet away. The bolt then traveled down the tree and jumped onto the porch, hitting the woman. Her young son who was standing next to her was uninjured. Both were taken by ambulance to a nearby hospital.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, July 7 to 9, 20151 death · 16 events
- Heat in Nevada, July 7, 20151 death · 1 event
- Flash Flooding and Hail in Nevada, July 7 to 9, 2015$2.2 million · 61 kt wind · 9 events
- Tornado and Flash Flooding in New Mexico, July 7, 20151 injured · $1.1 million · EF0 · 5 events
- Flash Flood and Heavy Rain in Kentucky, July 7, 2015$1.2 million · 3 events
- Tornado and Flash Flooding in Oklahoma, July 7, 2015$65,000 · EF1 · 7 events
- Tornado and Flash Flood in Wyoming, July 7, 2015$250,000 · EF0 · 2 events
- Damaging Winds in Kentucky, July 7, 2015$110,000 · 83 kt wind · 9 events
- Damaging Winds in New York, July 7, 2015$105,000 · 55 kt wind · 6 events
- Flash Flood and Damaging Winds in West Virginia, July 7 to 8, 2015$64,000 · 50 kt wind · 12 events
- Flood and Damaging Winds in Massachusetts, July 7, 2015$55,000 · 65 kt wind · 3 events
- Damaging Winds in Mississippi, July 7, 2015$40,000 · 57 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597809.